Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 10, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Oct 14, 2020, 4:10 AM CDT for 19 counties in Illinois. It took effect at Oct 14, 2020, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2020, 4:10 AM CDT (09:10 UTC)
- In effect from
- Oct 14, 2020, 12:00 PM CDT
- Expired
- Oct 14, 2020, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Douglas County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Peoria County, IL, Piatt County, IL, Schuyler County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 23 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2831 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WWUS73 KILX 140910 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 410 AM CDT Wed Oct 14 2020 ILZ027>031-036>038-040>048-053-055-150000- /O.NEW.KILX.WI.Y.0010.201014T1700Z-201015T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Macon-Douglas- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, and Tuscola 410 AM CDT Wed Oct 14 2020 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
989 WWUS73 KILX 141424 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 924 AM CDT Wed Oct 14 2020 ILZ027>031-036>038-040>048-053-055-142230- /O.CON.KILX.WI.Y.0010.201014T1700Z-201015T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Macon-Douglas- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, and Tuscola 924 AM CDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Much of central Illinois along and north of a Rushville to Decatur to Danville line. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Expect difficult travel for high profile vehicles, especially on west to east oriented roads. Outdoor burning can quickly get out of hand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Geelhart
963 WWUS73 KILX 142002 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 302 PM CDT Wed Oct 14 2020 ILZ027>031-036>038-040>048-053-055-150000- /O.CON.KILX.WI.Y.0010.000000T0000Z-201015T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Macon-Douglas- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, and Tuscola 302 PM CDT Wed Oct 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts to 45 mph expected. * WHERE...Much of central Illinois along and north of a Rushville to Decatur to Danville line. * WHEN...In areas west of I-55, the strongest winds will occur through 5 pm. East of I-55, through 7 pm. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Expect difficult travel for high profile vehicles, especially on west to east oriented roads. * ADDITIONAL DETAILS...Several field fires have occurred across the area. Any intentional burning should be avoided today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Geelhart
962 WWUS73 KILX 142357 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 657 PM CDT Wed Oct 14 2020 ILZ027>031-036>038-040>048-053-055-150100- /O.EXP.KILX.WI.Y.0010.000000T0000Z-201015T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Macon-Douglas- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Decatur, and Tuscola 657 PM CDT Wed Oct 14 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Breezy conditions will continue into the late evening; however, wind speeds have dropped below advisory criteria and the advisory will be allowed to expire. $$ Deubelbeiss
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Oct 13, 11:38 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Oct 13, 11:38 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1138 PM CDT Tue Oct 13 2020 .SYNOPSIS... Issued at 235 PM CDT Tue Oct 13 2020 Windy and warm conditions are expected again on Wednesday across central and southeast Illinois. After that, a cold front will move through the area Thursday morning, bringing chances of showers and much cooler temperatures. Temperatures may reach freezing early Friday morning in areas west of I-55. && .UPDATE... Issued at 915 PM CDT Tue Oct 13 2020 Despite the passage of a weak surface trough this afternoon into evening, low temps tonight are expected to remain quite a bit warmer than last night. Lows should bottom out in the mid 40s in most areas, as late night winds increase out of the southeast. The only clouds of note will be patchy cirrus streaming into N Illinois on the NW upper-level flow. Still seeing plenty of support for tomorrow's strong S-SW winds, and one last mild day. The current forecast has a good handle on the expected conditions, so no formal update will be needed this evening. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 235 PM CDT Tue Oct 13 2020 Despite the parched air mass this afternoon, southerly winds will help keep temperatures from plummeting as far as last night. Looking for lows in the mid 40s across the entire CWA tonight. Dry and unseasonably warm conditions expected on Wednesday. Highs in the lower 80s still look reasonable over a large part of the forecast area. Will need to keep an eye on the need for a Wind Advisory, as the GFS soundings suggest 35-40 knot momentum transfer winds in the afternoon for areas north of I-70. The other forecast concern will be with the fire weather conditions, as addressed further below. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 235 PM CDT Tue Oct 13 2020 A few lobes of colder air are poised to drop into the Midwest through early this week. There is decent model agreement with the upper air pattern through Saturday. However, the latest European model is much slower and shallower with colder air early next week. By Monday evening, 850 mb temperature spread ranges from -9C with the GFS, to +14C with the European. MOS guidance high temperatures range from the upper 40s to the upper 70s. Thus, confidence in the longer range part of the forecast is low. Precipitation-wise, the European is most aggressive with shower activity with the Thursday morning front, largely post-frontal. Other than that, the dry pattern continues until early next week. Timing differences with the precipitation accompany the temperature issue mentioned above. For now, will keep the PoP's in the 20-30% range, mainly on Monday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1138 PM CDT Tue Oct 13 2020 VFR and benign weather will prevail the rest of the night, as high surface pressure remain across Illinois. Winds will be the primary concern for aviation tomorrow, as S-SW winds increase to 15g25KT by mid to late morning, then increase to gusts around 35KT during the afternoon. Decoupling during the early evening will set the stage for LLWS, initially east of I-55 due to a southwesterly LLJ at 40-50KT. Then in farther NW near PIA with NW winds increasing behind the cold front, but with a weaker LLJ. && .FIRE WEATHER... Issued at 235 PM CDT Tue Oct 13 2020 Widespread humidity below 25 percent this afternoon, though stronger wind gusts have been more in the 20-30 mph range. Wednesday is also a concern, and gusts are likely to be near 40 mph. Minimum humidities will be borderline, but are more likely to meet red flag criteria in areas near and west of Springfield, where 10 hour dead fuel levels are lowest in our CWA. Will issue a Fire Weather Watch for this area for Wednesday afternoon. However, in general, burning is discouraged through Wednesday. && .ILX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for ILZ040-047>052. && UPDATE...Shimon SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon FIRE WEATHER...Geelhart
Hazardous weather outlook, Oct 13, 3:07 PM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 307 PM CDT Tue Oct 13 2020 ILZ027>031-036>038-041-042-141100- Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria-Stark-Tazewell- Woodford- 307 PM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A heightened fire danger will continue the rest of the afternoon, due to low humidity and winds gusting to 30 mph. Outdoor burning is discouraged. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... South winds will gust to around 40 mph at times on Wednesday, causing difficult travel for high profile vehicles. Warm temperatures, low humidity, and windy conditions will result in a heightened fire danger Wednesday afternoon. Temperatures will fall to around freezing late Thursday night, potentially damaging any sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ040-047>052-141100- Cass-Christian-Menard-Morgan-Sangamon-Schuyler-Scott- 307 PM CDT Tue Oct 13 2020 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A heightened fire danger will continue the rest of the afternoon, due to low humidity and winds gusting to 30 mph. Outdoor burning is discouraged. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... South winds will gust from 35 to 40 mph at times on Wednesday, causing difficult travel for high profile vehicles. Warm temperatures, low humidity, and windy conditions will result in a heightened fire danger Wednesday afternoon. Temperatures will fall to around freezing late Thursday night, especially near the Illinois River, potentially damaging any sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-053>057-061-141100- Champaign-Coles-De Witt-Douglas-Edgar-Macon-Moultrie-Piatt-Shelby- Vermilion- 307 PM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of east central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... A heightened fire danger will continue the rest of the afternoon, due to low humidity and winds gusting to 30 mph. Outdoor burning is discouraged. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... South winds will gust from 35 to 40 mph at times on Wednesday, causing difficult travel for high profile vehicles. Warm temperatures, low humidity, and windy conditions will result in a heightened fire danger Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-141100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 307 PM CDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Warm temperatures, low humidity, and windy conditions will result in a heightened fire danger Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:19 AM CDT | Red Flag Warning | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 15 more | 15 hr |
Nearby
Wind Advisories in Illinois, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.